Alert archive / Ohio / Flash Flood Warnings in 2018

Flash Flood Warning 23, NWS Wilmington, OH

June 8, 2018Clermont County, Hamilton County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 8, 2018, 7:02 PM EDT for Clermont County, Hamilton County, Ohio. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2018, 7:02 PM EDT (23:02 UTC)
Expired
Jun 8, 2018, 9:14 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:05 PM EDTHEAVY RAIN 2Ne Loveland, OHSTORM TOTAL SO FAR.
Jun 8, 7:30 PM EDTFLASH FLOOD1 Ese Milford, OHONE VEHICLE WITH SEVERAL OCCUPANTS WAS TRAPPED NEAR A GUARDRAIL AND RUSHING WATER. OCCUPANTS RESCUED SAFELY.
Jun 8, 8:00 PM EDTFLOODEne Milford, OHWATER OVER ROAD NEAR INTERSECTION OF STATE ROUTE 131 AND ROUTE 50. SOME MINOR DEBRIS DEPOSITED ON ROAD. TIME ESTIMATED.
Jun 8, 8:00 PM EDTHEAVY RAIN 2.423 Ene Milford, OHSTORM TOTAL RAINFALL THUS FAR.
Jun 8, 8:00 PM EDTHEAVY RAIN 2.572 E Milford, OHSTORM TOTAL RAINFALL THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

933 
WGUS51 KILN 082302
FFWILN
OHC025-061-090200-
/O.NEW.KILN.FF.W.0023.180608T2302Z-180609T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
702 PM EDT FRI JUN 8 2018

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Hamilton County in southwestern Ohio...
  Northern Clermont County in southwestern Ohio...

* Until 1000 PM EDT.

* At 700 PM EDT, radar and spotter reports indicated that 
  thunderstorms had produced two to three inches of rainfall in the 
  warned area. Additional heavy rain is expected, and runoff from 
  this excessive rainfall will cause flash flooding to occur.

* Some locations that will experience flooding include...
  Milford, Mulberry, Miamiville, Mount Repose, Sharonville, Blue 
  Ash, Loveland, Montgomery, Madeira, Forestville, Mariemont, 
  Terrace Park, Batavia, Camp Dennison, Sixteen Mile Stand, 
  Withamsville, Highpoint, Remington, Plainville, Concorde Hills, 
  Brecon, Rossmoyne and The Village of Indian Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3906 8431 3917 8439 3929 8437 3929 8426
      3927 8426 3926 8408 3913 8405 3904 8409

$$

Hatzos
2 follow-up statements
285 
WGUS71 KILN 090002
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
802 PM EDT FRI JUN 8 2018

OHC025-061-090200-
/O.CON.KILN.FF.W.0023.000000T0000Z-180609T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-Clermont OH-
802 PM EDT FRI JUN 8 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON AND NORTHERN
CLERMONT COUNTIES REMAINS IN EFFECT Until 1000 PM EDT....

At 800 PM EDT, radar and weather spotter reports indicated that two 
to three inches of rain have fallen in the warned area, with some 
areas receiving as much as four inches.

Some locations that will experience flooding include...
Milford, Mulberry, Miamiville, Mount Repose, Sharonville, Blue Ash, 
Loveland, Montgomery, Madeira, Forestville, Mariemont, Terrace Park, 
Batavia, Camp Dennison, Sixteen Mile Stand, Withamsville, Highpoint, 
Remington, Plainville, Concorde Hills, Brecon, Rossmoyne and The 
Village of Indian Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life. 

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3906 8431 3917 8439 3929 8437 3929 8426
      3927 8426 3926 8408 3913 8405 3904 8409

$$

Hatzos
113 
WGUS71 KILN 090114
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
914 PM EDT FRI JUN 8 2018

OHC025-061-090124-
/O.CAN.KILN.FF.W.0023.000000T0000Z-180609T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-Clermont OH-
914 PM EDT FRI JUN 8 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON AND NORTHERN
CLERMONT COUNTIES IS CANCELLED...

Flood waters have receded and are no longer expected to pose a threat
to life or property. Please continue to heed any road closures.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3906 8431 3917 8439 3929 8437 3929 8426
      3927 8426 3926 8408 3913 8405 3904 8409

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:38 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 3:38 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
338 PM EDT Fri Jun 8 2018

.SYNOPSIS...
A surface boundary will be stalled across the region into the
weekend. Weak disturbances will combine with the increased
humidity and could trigger some thunderstorms at any time. Warm
and humid conditions will continue through the weekend.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A weak surface boundary was located across central Ohio this
afternoon with PWATs pooling out ahead of the boundary. The
latest RAP analysis has PWATs approaching 1.70" across central
Ohio with ML CAPE values highest towards the Indiana/ Ohio state
line. Weak pockets of PV can be seen on water vapor spilling
east. New updrafts have also formed in central Indiana this
afternoon in response to the PV. This will likely mean more
shower and thunderstorm development will occur over the state
line and then head east this afternoon.

This evening convection will continue to weaken as daytime
heating is lost, but will be slow to collapse given the
abundant instability. For now have trended PoPs down this
evening with little in the way of rain expected Saturday
morning.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
During the day Saturday an upper level disturbance will approach
from the west with marginal instability across the area. The GFS
has lower MLCAPE values (around 800 J/kg) while the NAM is
higher with values around 2500 J/kg. The main difference in
values is thanks to the NAM being quicker with the primary
shortwave while the GFS is weaker. As the shortwave moves across
showers and thunderstorms will be likely. The main issue here is
timing. For now have trended the forecast slower. More highs in
the mid to upper 80s appear likely.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Forecast focus is on late weekend convective trends then drying out
for end of week. Models continue to have some difficulty resolving
the speed and placement of the shortwaves and boundary pushing south
for the end of the weekend. Bottom line is shower and storm
potential remains fairly high through Sunday and will bring up pops
for this. Boundary does make an attempt to sag to the Ohio River and
then lift back north by Monday night and Tuesday with approaching
system from the west. Will keep low pops near the Ohio River Sunday
night into Monday night and then increase pops across the CWA on
Tuesday. High pressure builds in for Wednesday. Disturbance trying
to move through on Thursday. Will put in small pop for this for now
until later forecast models show a clearer picture. Temps near
guidance through the period.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A frontal boundary remains stalled just north of Columbus to
Wapakoneta line with showers and thunderstorms forming along
the line. KLCK just gusted to 44 kts and with DCAPEs approaching
1000 J/kg think that the potential for gusty winds will
continue through the evening. The high res models are indicating
convection increasing in coverage through the afternoon along
the higher axis of moisture (near the boundary). This make sense
given the current placement of higher moisture, upper level
disturbance, and instability. Have gone ahead and introduced
tempo groups to account for this.

Later this evening convection will weaken as daytime heating is
lost, but the chance will continue though as a series of upper
level disturbances traverse the region.

OUTLOOK...Thunderstorms possible into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Haines
LONG TERM...Padgett
AVIATION...Haines
Hazardous weather outlook, Jun 8, 2:52 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
252 PM EDT Fri Jun 8 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
252 PM EDT Fri Jun 8 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Daytime heating will lead to widely scattered afternoon storms. A few
storms could produce large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 6:39 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT FRI JUN 8 2018

OHZ051-061-082315-
Montgomery OH-Miami OH-
639 PM EDT FRI JUN 8 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY AND
MIAMI COUNTIES UNTIL 715 PM EDT...

At 639 PM EDT, radar indicated a strong thunderstorm near Pleasant
Hill, moving east at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Dayton, Huber Heights, Troy, Piqua, Vandalia, Tipp City, West Milton,
Covington, Pleasant Hill, Brown, Clayton, Union, Casstown, Ludlow
Falls, Ginghamsburg, Phoneton, Haven View, Farrington, Brandt and
Dayton International Airport.

This includes I-75 in Ohio between mile markers 64 and 80.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3993 8439 4011 8437 4014 8404 3987 8406
TIME...MOT...LOC 2239Z 273DEG 10KT 4002 8429

AR
Local storm report, Jun 8, 6:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT FRI JUN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            3 E GOOD HOPE           39.45N 83.31W
06/08/2018                   ROSS               OH   911 CALL CENTER

            HIGH WATER REPORTED ALONG DOUGLAS ROAD NEAR AUSTIN GOOD
            HOPE ROAD.

&&

KC
Local storm report, Jun 8, 6:45 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT FRI JUN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HEAVY RAIN       5 SSW MIAMISBURG        39.57N 84.30W
06/08/2018  M2.25 INCH       WARREN             OH   TRAINED SPOTTER

            RAINFALL TOTAL IN 75 MINUTES.

&&

CH
Local storm report, Jun 8, 6:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
652 PM EDT FRI JUN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HEAVY RAIN       FRANKFORT               39.40N 83.18W
06/08/2018  M3.00 INCH       ROSS               OH   PUBLIC

            STORM TOTAL SINCE NOON.

&&

HICKMAN
Local storm report, Jun 8, 6:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT FRI JUN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       5 ESE XENIA             39.66N 83.85W
06/08/2018  M1.82 INCH       GREENE             OH   COCORAHS

            MEASURED IN 20 MINUTES.

&&

HICKMAN
Local storm report, Jun 8, 7:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT FRI JUN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       DAY HEIGHTS             39.17N 84.23W
06/08/2018  M3.24 INCH       CLERMONT           OH   PUBLIC

            MEASURED IN ONE HOUR.

&&

HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:26 AM EDTSpecial Weather StatementILNChampaign34 min
Jun 8, 1:13 PM EDTSpecial Weather StatementILNFairfield, Pickaway47 min
Jun 8, 1:28 PM EDTSevere Thunderstorm WarningILNPickaway, Ross47 min
Jun 8, 2:04 PM EDTSpecial Weather StatementILNHocking41 min
Jun 8, 2:07 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross53 min
Jun 8, 2:15 PM EDTSpecial Weather StatementILNAllen30 min
Jun 8, 2:19 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross41 min
Jun 8, 2:22 PM EDTAreal Flood AdvisoryILNPickaway98 min
Jun 8, 2:24 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan51 min
Jun 8, 2:32 PM EDTSpecial Weather StatementILNPickaway28 min
Jun 8, 2:39 PM EDTSpecial Weather StatementILNRoss36 min
Jun 8, 3:07 PM EDTSpecial Weather StatementILNFayette38 min
Jun 8, 3:10 PM EDTSpecial Weather StatementILNHardin35 min
Jun 8, 3:19 PM EDTSpecial Weather StatementILNLogan26 min
Jun 8, 3:26 PM EDTAreal Flood AdvisoryILNFayette, Pickaway, Ross34 min
Jun 8, 3:39 PM EDTSpecial Weather StatementILNUnion51 min
Jun 8, 3:46 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Union44 min
Jun 8, 3:59 PM EDTFlash Flood WarningILNFayette, Pickaway, Ross6 hr
Jun 8, 4:00 PM EDTSpecial Weather StatementILNAdams30 min
Jun 8, 4:26 PM EDTSpecial Weather StatementILNDelaware49 min
Jun 8, 4:30 PM EDTSpecial Weather StatementILNPreble30 min
Jun 8, 4:38 PM EDTSpecial Weather StatementILNAdams37 min
Jun 8, 4:46 PM EDTAreal Flood AdvisoryILNChampaign2 hr
Jun 8, 4:53 PM EDTAreal Flood AdvisoryILNAdams23 min
Jun 8, 5:04 PM EDTSpecial Weather StatementILNWarren41 min
Jun 8, 5:15 PM EDTFlash Flood WarningILNAdams4 hr
Jun 8, 5:22 PM EDTSpecial Weather StatementILNButler38 min
Jun 8, 5:31 PM EDTSpecial Weather StatementILNWarren29 min
Jun 8, 5:39 PM EDTSpecial Weather StatementILNMiami36 min
Jun 8, 5:54 PM EDTSpecial Weather StatementILNWarren36 min
Jun 8, 6:01 PM EDTAreal Flood AdvisoryILNClinton, Warren3 hr
Jun 8, 6:03 PM EDTSpecial Weather StatementILNMontgomery42 min
Jun 8, 6:04 PM EDTSpecial Weather StatementILNDarke41 min
Jun 8, 6:08 PM EDTSpecial Weather StatementILNClermont37 min
Jun 8, 6:09 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery15 min
Jun 8, 6:25 PM EDTSpecial Weather StatementILNClermont35 min
Jun 8, 6:29 PM EDTSpecial Weather StatementILNHamilton31 min
Jun 8, 6:32 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Warren3 hr
Jun 8, 6:39 PM EDTSpecial Weather StatementILNMiami36 min
Jun 8, 6:55 PM EDTAreal Flood AdvisoryILNGreene3 hr
Jun 8, 7:24 PM EDTSpecial Weather StatementILNHamilton36 min
Jun 8, 7:53 PM EDTSpecial Weather StatementILNMercer37 min

Nearby

Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.